MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® DEVICE; SYRINGE, ANTISTICK

SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® DEVICE; SYRINGE, ANTISTICK
Catalog Number 4428-5
Medical Device Problem Codes Bent (1059); Protective Measures Problem (3015)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun as the device is currently in transit to the investigation site.
 
Event or Problem Description
It was reported that a jelco® hypodermic needle-pro® needle caused a needlestick injury to a nurse.The nurse had engaged the safety device after subcutaneous administration of lidocaine for intravenous stick and laid the device on the bedside table.It was noted that the nurse felt the safety cap was engaged.During cleanup of the table, the nurse experienced a small prick on the left pinky finger with the needle.It was observed that the needle was sticking out of the safety device and slightly bent.The nurse was put through an exposure protocol and results were negative.No permanent injury was reported.The event was considered resolved.
 
Additional Manufacturer Narrative
One jelco® hypodermic needle-pro® device was returned for investigation.The device was received without its original packaging.Additionally, photographs of the reported event were provided for review.A review of the device history record, relevant to the reported lot, found no discrepancies or anomalies relevant to the reported event.Visual inspection of the returned device found that the needle was not sticking out of the pro.However, a review of the provided photographs observed that the needle was extending outside of the pro.Investigation determined that there were several possible scenarios which could have resulted in the reported event; however, the root cause of the event could not be established.

Brand Name
JELCO® HYPODERMIC NEEDLE-PRO® DEVICE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6457415
Report Number3012307300-2017-00797
Device Sequence Number13671624
Product Code MEG
UDI-Device Identifier00351688060979
UDI-Public00351688060979
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K063755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date01/18/2022
Device Catalogue Number4428-5
Device Lot Number3353822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2017
Supplement Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR
Patient Weight59